9 Students Sickened By Drug Overdose At Harrah Junior High


Friday, September 14th 2012, 12:08 pm
By: News 9


For the second time in about two years, a group of students at Harrah Junior High School has overdosed on drugs.

Midwest City EMS confirmed nine students became ill after ingesting a prescription drug Friday morning. Seven students were taken to hospitals. All are reportedly in stable condition.

Police and medics are questioning students at the school. According to the Harrah Police Department, the students ingested the drug diazapam, which is a generic form of valium.

In February 2011, a group of students at the same school ingested prescription pills, including Neurontin, which is an anti-seizure medication commonly used for nerve pain and migraines. Prevacid and Topamax were also recovered. Prevacid is used to treat stomach acid, and Topamax can be used to treat migraines.

Police arrested two students in connection with the 2011 overdose.

2/16/2011 Related Story: Harrah Police Launch Investigation Into Student Overdose